Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 13, 2014, 3:08 PM EDT for Athens County, Morgan County, Washington County, Ohio. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2014, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 13, 2014, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Morgan County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 130 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:10 PM EDT | TSTM WND DMG | 1 E Stockport, OH | DOH REPORT TREE DOWN ON HIGHWAY 376 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS51 KRLX 131908
SVRRLX
OHC009-115-167-132015-
/O.NEW.KRLX.SV.W.0082.140713T1908Z-140713T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...NELSONVILLE...GLOUSTER...
SOUTHERN MORGAN COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF CHESTERHILL...
WASHINGTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...MARIETTA...BEVERLY...
* UNTIL 415 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NELSONVILLE...MOVING EAST AT 30 TO 35 MPH. OTHER STRONG STORMS
WERE NEAR BEVERLY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STROUD RUN STATE PARK...NEWPORT...FLEMING...BURR OAK STATE PARK...
BARTLETT...TRIMBLE...THE PLAINS...STOCKPORT...MATAMORAS...NEW
MATAMORAS...LOWER SALEM...LOWELL...JACKSONVILLE...DEVOLA...
CHAUNCEY...BUCHTEL AND AMESVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 14 IN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3959 8158 3961 8142 3956 8104 3944 8114
3944 8118 3939 8123 3937 8135 3936 8138
3941 8146 3937 8151 3931 8185 3936 8229
3948 8228 3947 8218 3955 8217 3955 8204
3959 8204 3961 8183 3961 8158
TIME...MOT...LOC 1908Z 271DEG 26KT 3946 8227
$$
222 follow-up statements
445
WWUS51 KRLX 131939
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EDT SUN JUL 13 2014
OHC009-115-167-132015-
/O.CON.KRLX.SV.W.0082.000000T0000Z-140713T2015Z/
ATHENS OH-MORGAN OH-WASHINGTON OH-
339 PM EDT SUN JUL 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WASHINGTON...SOUTHERN MORGAN AND CENTRAL ATHENS COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED FROM NEAR SALEM CENTER...LOWELL...BARTLETT...AND
AMESVILLE....MOVING EAST AT 30 MPH INTO EASTERN WASHINGTON COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARTLETT...STOCKPORT...BEVERLY...FLEMING...NEWPORT...MARIETTA...LOWER
SALEM...LOWELL AND DEVOLA
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 14 IN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3956 8104 3944 8114 3944 8118 3939 8123
3936 8138 3940 8141 3941 8145 3937 8150
3931 8184 3936 8201 3953 8198 3956 8193
3958 8181 3956 8165 3961 8142
TIME...MOT...LOC 1937Z 271DEG 26KT 3942 8188
$$
22650
WWUS51 KRLX 132010
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT SUN JUL 13 2014
OHC009-115-167-132020-
/O.EXP.KRLX.SV.W.0082.000000T0000Z-140713T2015Z/
ATHENS OH-MORGAN OH-WASHINGTON OH-
410 PM EDT SUN JUL 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON...SOUTHERN MORGAN
AND EAST CENTRAL ATHENS COUNTIES WILL EXPIRE AT 415 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 14 IN OHIO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3956 8104 3944 8114 3944 8118 3939 8123
3936 8138 3940 8141 3941 8145 3937 8150
3931 8184 3936 8201 3953 8198 3956 8193
3958 8181 3956 8165 3961 8142
TIME...MOT...LOC 2010Z 271DEG 26KT 3942 8157
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:46 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 13, 2:46 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 246 PM EDT SUN JUL 13 2014 .SYNOPSIS... COLD FRONT MOVES IN THIS EVENING/TONIGHT...AND MOVES THROUGH MONDAY MORNING. THIS BRINGS STRONG...HEAVY THUNDERSTORMS. A STRONGER COLD FRONT MOVES THROUGH EARLY TUESDAY MORNING. QUITE COOL MID WEEK. && .NEAR TERM /THROUGH MONDAY/... CONVECTIVE WATCH IN PLACE OVER THE BULK OF SOUTHEAST OHIO WITH A FEW COUNTIES IN NORTH CENTRAL WEST VIRGINIA. CONVECTION HAS FIRED ALONG A LINE OF CONVERGENCE FROM NORTHWEST PENNSYLVANIA THROUGH SOUTHWEST OHIO AND SOUTHERN INDIANA. THIS IS JUST AHEAD OF THE COLD FRONT THAT WILL BE MOVING SOUTH AND LOSING SPEED INTO THIS EVENING AND TONIGHT. THE BETTER DYNAMICS ARE CLEARLY TO THE NORTH OF THE AREA...WITH A 30-40KT LOW LEVEL JET AND A BULK SHEAR 0-6KM MAX THROUGH THE WATCH AREA AT 40KTS. STILL HAVE PLENTY OF LOW LEVEL INSTABILITY WITH INCREASING LAPSE RATES THANKS TO DEWPOINT INCREASES AND HEATING RESPECTIVELY. ROUNDS OF CONVECTION WILL AFFECT THE BULK OF THE LOWLANDS AND INTO THE NORTHEAST MOUNTAINS THROUGH TONIGHT. WITH PWAT VALUES AROUND 2 INCHES...MAYBE A TOUCH HIGH ON THE BIASED NAM...BUT HIGH NONETHELESS...PRECIPITATION AMOUNTS WILL NOT BE ABLE TO BE IGNORED. THE CULPRIT FOR THIS TONIGHT WILL BE A SURFACE WAVE ALONG THE FRONT. WE ARE INCLUDED FOR THE DAY 1 EXCESSIVE RAINFALL...SEE THE NAM DEPICTING POCKETS OF THETA E CONVERGENCE IN THE LOW LEVELS THROUGH TONIGHT. TRAINING PRECIPITATION OR MULTIPLE ROUNDS OF STORMS WILL BE THE KEY FOR ANY ISOLATED FLOODING PROBLEMS. NO WATCH HOWEVER BECAUSE OF THE DRY CONDITIONS OVER THE LAST 2-3 WEEKS. LOTS OF ROOM IN THE GROUND AND CREEKS AND RIVERS FOR RAINFALL. BUT RAINFALL RATES MAY TRUMP THAT AS WELL. && .SHORT TERM /MONDAY NIGHT THROUGH THURSDAY NIGHT/... AMPLIFYING UPPER TROUGH OVER THE EASTERN HALF OF THE U.S. WILL DRIVE A STRONG COLD FRONT ACROSS THE AREA MONDAY NIGHT AND TUESDAY MORNING...WITH THE FRONT EXITING THE MOUNTAINS BY AFTERNOON. THE MODELS HAVE COME INTO GOOD AGREEMENT WITH THE TIMING OF THE FRONT...AND ENDING THE WIDESPREAD CONVECTION QUICKLY BEHIND THE FRONT. WE LOOK FOR WIDESPREAD SHOWERS AND THUNDERSTORMS PRECEDING THE FRONT...ENDING FROM WEST TO EAST DURING TUESDAY. EXPECT ONLY LINGERING SHOWERS IN THE MOUNTAINS BY TUESDAY AFTERNOON WITH THE AID OF UPSLOPE NORTHWEST FLOW AND COLD ADVECTION BEHIND THE FRONT. HOWEVER...THESE WILL END LATER IN THE DAY TUESDAY AS MUCH DRIER AND MUCH COOLER CANADIAN AIR FLOWS INTO THE REGION...COMPLIMENTS OF STRONG CANADIAN HIGH PRESSURE RIDGING SOUTHWARD FROM CENTRAL CANADA. THEREAFTER...CANADIAN HIGH PRESSURE WILL BRING DRY CONDITIONS WITH WELL BELOW NORMAL TEMPERATURES TUESDAY NIGHT THROUGH THURSDAY...WITH HIGHS IN THE 70S AND LOWS IN THE 50S. && .LONG TERM /FRIDAY THROUGH SUNDAY/... BY FRIDAY THE UPPER TROUGH LIFTS OUT AND THE FLOW BECOMES MORE ZONAL. THERE WILL BE A WARMING TREND BACK INTO THE 80S WITH INCREASING HUMIDITIES BY FRIDAY...AS THE SURFACE HIGH SHIFTS EAST AND SOUTHEASTERLY FLOW BRINGS LOW LEVEL MOISTURE BACK. THUS...THERE WILL ALSO BE A CHANCE OF A SHOWER OR STORM MAINLY IN THE MOUNTAINS FRIDAY. FOR THE WEEKEND...ALL DEPENDS ON A WEAK UPPER TROUGH THAT THE MODELS FORECAST TO MOVE INTO THE OHIO VALLEY...WITH NO SURFACE REFLECTION. THERE IS ENOUGH MODEL CONSENSUS TO KEEP A CHANCE OF CONVECTION IN THE MOUNTAINS FOR THE WEEKEND...AND A SLIGHT CHANCE IN THE LOW LANDS. IN ANY CASE...IT WILL BE VERY WARM AND HUMID AGAIN. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... WELL...THIS IS ONE OF THOSE EXTRAORDINARILY DIFFICULT SET OF TAFS TO DELIVER WITH THE ATTEMPTS OF BEING AS DETERMINISTIC AS POSSIBLE WITHOUT BROAD BRUSHING THE ENTIRE FORECAST WITH TSRA WHICH HELPS NO ONE. CONVECTIVE WATCH CURRENTLY IN EFFECT FOR THE PKB TERMINAL. PRIMARY THREATS ARE WIND GUSTS...ALTHOUGH HAIL CANNOT BE RULED OUT. THERE IS A COLD FRONT APPROACHING...AND WITH DEWPOINTS AND INSTABILITY ON THE RISE...AN EXTENSIVE THUNDERSTORM FORECAST HAS BEEN ISSUED. WILL SEE COVERAGE OF SHOWERS AND STORMS INCREASE THROUGH THE EVENING...WITH A SURFACE WAVE OF LOW PRESSURE RIDING ALONG THE COLD FRONT THAT WILL BE IN THE OHIO VALLEY BY THIS TIME. IT WILL BE HOLDING UP ITS PROGRESS...KEEPING HIGH CHANCES FOR CONVECTION GOING THROUGH THE NIGHT. THIS IS WHERE THERE WERE EFFORTS TO KEEP THE TSRA AT A RELATIVE MINIMUM SO AS NOT TO HAVE 12 STRAIGHT HOURS OF TSRA IN THE TAFS. UNFORTUNATELY...COULD NOT LEAVE THE MENTION OUT...SO THE VCTS/CB WORDING WAS USED. USED SOME EARLY ON CLUES FOR THE FIRST FEW HOURS...WITH A COUPLE OF TEMPO GROUPS OVER THE NEXT 3 HOURS FOR PKB AND CKB WITH A LINE ALREADY MOVING WEST TO EAST TOWARDS THESE TERMINALS. ALSO HAVE SOME CELLULAR CONVECTION PEPPERING THE MOUNTAINS...SO NEED VCTS FOR BKW RIGHT NOW. COMPLICATING THE MATTER IS THAT BREAKS IN THE CONVECTION AND TERMINALS THAT RECEIVE RAIN THAT COULD GO DOWN TO IFR FOG...EVEN IN CLOUDS. THIS WILL BE ESPECIALLY TRUE FOR EKN AND CRW. SIMPLY CANNOT ACCOUNT FOR THAT IN PREVAILING CONDITIONS. IN THE END...LIKELY GOING TO NEED SOME AMD AND TEMPOS OVER THE NEXT 12-18 HOURS. CURRENTLY...DIURNAL MIXING IS BRINGING NON CONVECTIVE WINDS OUT OF THE SOUTHWEST TO 25KTS. THUNDERSTORMS ASIDE...THESE SHOULD SUBSIDE AFTER 22Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM ON WEATHER...LOW TO MEDIUM ON TIMING. ALTERNATE SCENARIOS: TIMING OF TSRA WILL BE PROBLEMATIC. MAY HAVE SOME FOG TONIGHT. AMD AND TEMPOS WILL BE NEEDED. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H M M H PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H M M AFTER 18Z MONDAY... IFR IN ROUNDS OF SHOWERS AND STRONG THUNDERSTORMS MONDAY INTO MONDAY NIGHT...AND IN POST-RAIN FOG AND STRATUS OVERNIGHT MON NT INTO TUE MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...26 SHORT TERM...JMV LONG TERM...JMV AVIATION...26
Hazardous weather outlook, Jul 13, 1:22 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 122 PM EDT SUN JUL 13 2014 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>020-024>040-046- 047-141730- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 122 PM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>085-WVZ009>011-141730- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER- 122 PM EDT SUN JUL 13 2014 ...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 2:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT SUN JUL 13 2014
OHZ066-067-075-076-131845-
ATHENS OH-MORGAN OH-PERRY OH-WASHINGTON OH-
213 PM EDT SUN JUL 13 2014
...SPECIAL WEATHER STATEMENT FOR WESTERN WASHINGTON...PERRY...MORGAN
AND NORTHERN ATHENS COUNTIES UNTIL 245 PM EDT...
AT 2 PM...SHOWERS AND THUNDERSTORMS WERE INCREASING OVER
PERRY...MORGAN...AND NORTHERN ATHENS COUNTY. THEY WERE MOVING
TOWARD THE EAST AT 30 MPH. THESE WILL BEGIN MOVING INTO WASHINGTON
COUNTY BEFORE 3 PM.
KEEP AN EYE ON THE WESTERN HORIZON. BE READY TO SEEK SHELTER
INDOORS.
ANY STORM COULD EASILY CONTAIN GUSTS TO NEAR 40 MPH...SMALL
HAIL...AND DOWNPOURS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF ANY STORMS PULSE
TO STRONGER LEVELS...BRIEF SEVERE THUNDERSTORM WARNINGS COULD BE
POSTED FOR STRONG WIND GUSTS.
LAT...LON 3986 8216 3982 8216 3982 8207 3978 8207
3973 8163 3959 8158 3959 8152 3954 8148
3933 8186 3930 8226 3932 8230 3947 8229
3947 8218 3955 8217 3960 8239 3973 8238
3975 8241 3983 8241 3984 8247 3993 8246
22Special weather statement, Jul 13, 2:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT SUN JUL 13 2014
OHZ066-067-075-076-131930-
ATHENS OH-MORGAN OH-PERRY OH-WASHINGTON OH-
253 PM EDT SUN JUL 13 2014
...SPECIAL WEATHER STATEMENT FOR WASHINGTON...PERRY...MORGAN AND
NORTHERN ATHENS COUNTIES UNTIL 330 PM EDT...
AT 239 PM EDT...CLUSTERS OF STRONG THUNDERSTORMS AND SHOWERS WERE
SCATTERED THROUGH PERRY...MORGAN...NORTHERN ATHENS AND WESTERN
WASHINGTON COUNTIES. THE HEAVIEST DOWNPOURS WERE NEAR SHAWNEE...
GLOUSTER...AND NORTH OF BEVERLY.
THE STORMS WERE MOVING EAST AT 30 MPH.
ANY STORM WILL CONTAIN A DOWNPOUR...WITH POOR VISIBILITY. WIND
GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 17 IN OHIO.
EXCESSIVE RUNOFF FROM ANY DOWNPOUR WILL CAUSE ELEVATED
LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.
KEEP AN EYE ON THE WESTERN HORIZON. BE READY TO SEEK SHELTER
INDOORS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF ANY STORMS PULSE
TO STRONGER LEVELS...BRIEF SEVERE THUNDERSTORM WARNINGS COULD BE
POSTED FOR STRONGER BRIEF WIND GUSTS.
LAT...LON 3982 8207 3978 8207 3976 8164 3968 8163
3966 8158 3959 8158 3959 8149 3965 8147
3957 8125 3934 8136 3941 8146 3937 8151
3932 8192 3932 8229 3947 8229 3947 8218
3955 8217 3960 8237 3973 8238 3992 8246
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:13 PM EDT | Special Weather Statement | RLX | Athens, Morgan, Perry | 32 min |
| Jul 13, 2:53 PM EDT | Special Weather Statement | RLX | Athens, Morgan, Perry, Washington | 37 min |
| Jul 13, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 42 min |
| Jul 13, 4:54 PM EDT | Special Weather Statement | RLX | Jackson, Meigs | 21 min |
| Jul 13, 7:40 PM EDT | Special Weather Statement | RLX | Gallia, Jackson, Meigs | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.